Taiwanese Journal of Mathematics

A LOGARITHMICALLY COMPLETELY MONOTONIC FUNCTION INVOLVING THE GAMMA FUNCTION

Feng Qi and Bai-Ni Guo

Full-text: Open access

Abstract

In this paper, sufficient conditions are found for a function involving the gamma function and its reciprocal to be logarithmically completely monotonic. Consequently, a decreasing monotonicity of the function is generalized and a known inequality is extended.

Article information

Source
Taiwanese J. Math., Volume 14, Number 4 (2010), 1623-1628.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405972

Digital Object Identifier
doi:10.11650/twjm/1500405972

Mathematical Reviews number (MathSciNet)
MR2663936

Zentralblatt MATH identifier
1216.26006

Subjects
Primary: 26A48: Monotonic functions, generalizations 33B15: Gamma, beta and polygamma functions
Secondary: 26A51: Convexity, generalizations 26D07: Inequalities involving other types of functions

Keywords
logarithmically completely monotonic function gamma function inequality

Citation

Qi, Feng; Guo, Bai-Ni. A LOGARITHMICALLY COMPLETELY MONOTONIC FUNCTION INVOLVING THE GAMMA FUNCTION. Taiwanese J. Math. 14 (2010), no. 4, 1623--1628. doi:10.11650/twjm/1500405972. https://projecteuclid.org/euclid.twjm/1500405972


Export citation

References

  • S. Abramovich, J. Barić, M. Matić and J. Pečarić, On van de Lune-Alzer's inequality, J. Math. Inequal., 1(4) (2007), 563-587.
  • R. D. Atanassov and U. V. Tsoukrovski, Some properties of a class of logarithmically completely monotonic functions, C. R. Acad. Bulgare Sci., 41(2) (1988), 21-23.
  • G. Bennett, Meaningful inequalities, J. Math. Inequal., 1(4) (2007), 449-471.
  • C. Berg, Integral representation of some functions related to the gamma function, Mediterr. J. Math., 1(4) (2004), 433-439.
  • Ch.-P. Chen and F. Qi, Logarithmically completely monotonic functions relating to the gamma function, J. Math. Anal. Appl., 321(1) (2006), 405-411.
  • B.-N. Guo and F. Qi, Inequalities and monotonicity for the ratio of gamma functions, Taiwanese J. Math., 7(2) (2003), 239-247.
  • B.-N. Guo and F. Qi, Monotonicity of sequences involving geometric means of positive sequences with monotonicity and logarithmical convexity, Math. Inequal. Appl., 9(1) (2006), 1-9.
  • R. A. Horn, On infinitely divisible matrices, kernels and functions, Z. Wahrscheinlichkeitstheorie und Verw. Geb, 8 (1967), 219-230.
  • }.tex-rgmia} F. Qi, Inequalities and monotonicity of sequences involving $\sqrt[n]{(n+k)!/k!}$, RGMIA Res. Rep. Coll., 2(5) (1999), Art. 8, 685-692; Available online at http://rgmia.org/ v2n5.php.
  • }.tex-soochow} F. Qi, Inequalities and monotonicity of sequences involving $\sqrt[n]{(n+k)!/k!}$, Soochow J. Math., 29(4) (2003), 353-361.
  • F. Qi, On a new generalization of Martins' inequality, RGMIA Res. Rep. Coll., 5(3) (2002), Art. 13, 527-538; Available online at http://rgmia.org/v5n3.php.
  • F. Qi, Three classes of logarithmically completely monotonic functions involving gamma and psi functions, Integral Transforms Spec. Funct., 18(7) (2007), 503-509.
  • F. Qi, Three classes of logarithmically completely monotonic functions involving gamma and psi functions, RGMIA Res. Rep. Coll., 9 (2006), Suppl., Art. 6; Available online at http://rgmia.org/v9(E).php.
  • F. Qi and Ch.-P. Chen, A complete monotonicity property of the gamma function, J. Math. Anal. Appl., 296(2) (2004), 603-607.
  • B.-N. Guo and F. Qi, Two new proofs of the complete monotonicity of a function involving the psi function, Bull. Korean Math. Soc., 47(1) (2010), 103–111; Available online at http://dx.doi.org/10.4134/BKMS.2010.47.1.103.
  • F. Qi and B.-N. Guo, Complete monotonicities of functions involving the gamma and digamma functions, RGMIA Res. Rep. Coll., 7(1) (2004), Art. 8, 63-72; Available online at http://rgmia.org/v7n1.php.
  • F. Qi and B.-N. Guo, Monotonicity of sequences involving convex function and sequence, Math. Inequal. Appl., 9(2) (2006), 247-254.
  • F. Qi and B.-N. Guo, Monotonicity of sequences involving convex function and sequence, RGMIA Res. Rep. Coll., 3(2) (2000), Art. 14, 321-329; Available online at http://rgmia.org/v3n2.php.
  • F. Qi and B.-N. Guo, Monotonicity of sequences involving geometric means of positive sequences with logarithmical convexity, RGMIA Res. Rep. Coll., 5(3) (2002), Art. 10, 497-507; Available online at http://rgmia.org/v5n3.php.
  • F. Qi and B.-N. Guo, Some inequalities involving the geometric mean of natural numbers and the ratio of gamma functions, RGMIA Res. Rep. Coll., 4(1) (2001), Art. 6, 41-48; Available online at http://rgmia.org/v4n1.php.
  • F. Qi and S. Guo, On a new generalization of Martins' inequality, J. Math. Inequal., 1(4) (2007), 503-514.
  • F. Qi and J.-Sh. Sun, A monotonicity result of a function involving the gamma function, Anal. Math., 32(4) (2006), 279-282.